My husband takes remicade every 8 weeks. At first, he was taking remicade with high doses of steroids, and he had no infusions reactions at all. Once he dropped to 10mgs of prednisone, he complained of fever and body ache, and after 2 infusions feeling really really crappy for about 2 days thereafter, we talked to the doc.
The doc said that those could be managed with pre-medication - so before the infusion he now gets 40mgs of solumedrol, and benedryl (earlier he only got the benedryl). It's my recollection that the first time they did this, all he had was a headache and mild body ache. But it's been a few infusions thereafter, and he's back to the fevers and body aches, even with the solumedrol, and tylenol barely touches the fever.
Is this still an infusion reaction, or is this because his body is building antibodies? Will this just continue to get worse? Do we need to talk to his doctor, and talk about maybe switching to Humira?
Husband with Crohn's
Diagnosed March 2003 Ulcerative Proctitis
Diagnosed March 2008 Crohn's & C-diff, hospitalized 45 days
Canasa, Lialda, Remicade, VSL#3, Florastor
In Remission since June 2008
Stopped vancomycin for c-diff Jan 1 2009
C-diff free, and in crohn's remission, knock on wood